Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 233, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 24, 2007, 1:23 AM CDT for Woodward County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 1:23 AM CDT (06:23 UTC)
- Expired
- May 24, 2007, 2:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Woodward County, OK
The radar
The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:48 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:34 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 23, 9:34 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 934 PM CDT WED MAY 23 2007 .UPDATE... AFTER AN INTIAL RUN OF SUPERCELLS ACROSS FAR NORTHWEST OKLAHOMA... MOST OF THE MORE RECENT ACTIVITY HAS MANAGED TO STAY JUST TO THE WEST OF CWA... IN THE OKLAHOMA AND TEXAS PANHANDLES. A SLOWLY NORTHWEST ADVANCING WARM FRONT/STATIONARY FRONT IN THAT REGION HAS CONTINUED TO BE A FOCUS FOR STORM DEVELOPMENT. MEANWHILE... AS THE UPPER TROUGH OVER COLORADO AND NORTHERN NEW MEXICO LIFTS OUT OVERNIGHT... A COLD FRONT WILL CONTINUE MOVING SOUTHEAST FROM SOUTHWEST KANSAS AND INTO NORTHWEST OKLAHOMA BY MORNING. THIS SHOULD SHIFT STORM DEVELOPMENT TO THE EAST... AND INTO THE CWA... LATER TONIGHT. WE REDUCED POPS IN ALL AREAS BUT THE NORTHWEST FOR THE FIRST PART OF THE NIGHT WHILE THE LATE NIGHT FORECAST LOOKS GOOD. ALSO MADE SOME ADJUSTMENTS TO CLOUD COVER TO MATCH EXPECTED EVOLUTION FROM CURRENT CONDITIONS... AND MINOR TWEAKS TO OVERNIGHT LOWS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 72 58 76 / 50 70 30 40 HOBART OK 65 72 57 78 / 60 60 30 40 WICHITA FALLS TX 67 75 62 79 / 40 70 60 40 GAGE OK 56 74 50 79 / 90 20 20 30 PONCA CITY OK 64 72 54 75 / 60 70 20 30 DURANT OK 69 79 63 79 / 20 70 60 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/22
Hazardous weather outlook, May 23, 7:31 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT WED MAY 23 2007
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
731 PM CDT WED MAY 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS NORTHWEST OKLAHOMA. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTHERN AND WESTERN
OKLAHOMA.
LOCATION...
THE MODERATE RISK IS NORTHWEST OF A LINE FROM ALVA TO ARNETT. THE
SLIGHT RISK BORDERS THE MODERATE RISK AREA...AND EXTENDS SOUTHEAST
AS FAR AS MANGUM...WATONGA...AND BLACKWELL.
TIMING...
SEVERE WEATHER IS POSSIBLE THROUGH 7 AM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
MODERATE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
EVENING AND TONIGHT. SEVERE WEATHER OPERATIONS IN THE SLIGHT RISK
AREA ARE MORE LIKELY AFTER MIDNIGHT.
DISCUSSION...
SEVERE STORMS WERE ONGOING THIS EVENING IN THE NORTHERN TEXAS
PANHANDLE...THROUGH FAR NORTHWEST OKLAHOMA...AND INTO SOUTHWEST
KANSAS. THESE STORMS WILL REMAIN FOCUSED ALONG AND NEAR A SLOWLY
RETREATING WARM FRONT. NUMEROUS THUNDERSTORMS WILL CONTINUE IN THIS
REGION OVERNIGHT...SUPPORTED BY AN UPPER LEVEL DISTURBANCE LIFTING
OUT OF SOUTHERN COLORADO...AND A STRENGTHENING LOW LEVEL JET OVER
THE PLAINS. MUCH OF THE SEVERE WEATHER WILL BE LIMITED TO THE
MODERATE RISK AREA THROUGH 2 AM. STRONG LOW LEVEL SHEAR AND
MODERATE INSTABILITY WILL SUPPORT OCCASIONAL SUPERCELLS...BUT STORM
MERGERS WILL RESULT IN HIGH PRECIPITATION STORMS...WITH VERY FEW
LONG LIVED SUPERCELLS. ANY STORM THAT CAN REMAIN ISOLATED OR LONG
LIVED WILL LIKELY PRODUCE VERY LARGE HAIL AND POSSIBLY TORNADOES.
ALL OTHER STORMS WILL STILL HAVE A CHANCE TO PRODUCE LARGE HAIL AND
BRIEF BUT DAMAGING STRAIGHT LINE WINDS AND TORNADOES.
AFTER 2 AM...THE UPPER LEVEL DISTURBANCE WILL EMERGE ONTO THE PLAINS
OF WESTERN KANSAS...CAUSING THE FRONTAL ZONE TO CONSOLIDATE AND
BEGIN TO SURGE SOUTHEAST AS A COLD FRONT. A MULTICELL COMPLEX OF
STORMS IS EXPECTED ALONG THE FRONT. THE MAIN THREAT WITH THESE
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS...BUT SOME LARGE HAIL
AND TORNADOES WILL REMAIN POSSIBLE. THE COLD FRONT WILL REACH THE
SOUTHERN AND EASTERN EDGE OF THE SLIGHT RISK AREA AROUND 7 AM
THURSDAY.
ELSEWHERE...A MODERATELY STRONG CAP WILL PREVENT STORMS IN MUCH OF
THE REGION SOUTH OF INTERSTATE 44...BUT THERE IS A SMALL CHANCE THAT
THUNDERSTORMS CAN FORM AHEAD IN THIS REGION IF THE LOW LEVEL JET
PROVIDES ENOUGH LIFT TO BREAK THE CAP. IF THUNDERSTORMS DO FORM IN
CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS...ISOLATED
SEVERE WEATHER IS POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...65 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IS LIKELY AS THUNDERSTORM COVERAGE INCREASES
FROM NORTHWEST TO SOUTHEAST OVERNIGHT. THE GROUND REMAINS CLOSE TO
SATURATED FROM RAINFALL EARLIER THIS SPRING...MEANING LOCAL FLOODING
IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY SPREAD FROM CENTRAL OKLAHOMA INTO SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THURSDAY AS THE COLD FRONT...AIDED
BY THUNDERSTORM OUTFLOW...PUSHES SOUTHWARD. WEAKENING SHEAR WILL
LIKELY LESSEN THE SEVERE WEATHER THREAT THURSDAY. THUNDERSTORM
CHANCES WILL CONTINUE FRIDAY AND SATURDAY AS THE FRONT STALLS OVER
NORTH TEXAS THEN MOVES BACK NORTH. THE UNSETTLED WEATHER PATTERN
WILL CONTINUE INTO THE WEEKEND...AND SCATTERED THUNDERSTORMS REMAIN
IN THE FORECAST THROUGH EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY MORNING.
BURKEIn the hours before
Special weather statement, May 23, 10:54 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1054 PM CDT WED MAY 23 2007 OKZ009-240445- ELLIS OK- 1054 PM CDT WED MAY 23 2007 ...CORRECTED SPELLING... ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A LARGE SEVERE THUNDERSTORM WAS LOCATED 31 MILES WEST OF SHATTUCK AT 1054 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS PRODUCED TORNADOES THIS EVENING IN THE TEXAS PANHANDLE...AND A THREAT FOR SEVERE WEATHER WILL LIKELY CONTINUE. THE STORM IS EXPECTED TO REACH PARTS OF ELLIS COUNTY BETWEEN SHATTUCK AND CATESBY BY 12 AM CDT. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
Special weather statement, May 23, 11:39 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1139 PM CDT WED MAY 23 2007 OKZ004-010-240530- WOODWARD OK-HARPER OK- 1139 PM CDT WED MAY 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODWARD COUNTIES. A LARGE SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF LAVERNE AT 1139 PM CDT...MOVING EAST TO NORTHEAST AT 30 MPH. PEOPLE IN HARPER AND WOODWARD COUNTIES...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
Special weather statement, May 24, 12:13 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1213 AM CDT THU MAY 24 2007 OKZ004-240545- HARPER OK- 1213 AM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF MAY AT 1210 AM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. SEVERE WEATHER IS POSSIBLE IN FAR SOUTHERN HARPER COUNTY. PEOPLE SHOULD REMAIN ALERT AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BURKE
Special weather statement, May 24, 12:21 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1221 AM CDT THU MAY 24 2007 OKZ010-240545- WOODWARD OK- 1221 AM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF FORT SUPPLY TO 21 MILES WEST OF TANGIER AT 1221 AM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE LIKELY. SEVERE WEATHER COULD REDEVELOP WITH THIS STORM AS IT MOVES INTO WOODWARD COUNTY. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BURKE
Special weather statement, May 24, 12:43 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1243 AM CDT THU MAY 24 2007 OKZ004-010-240615- WOODWARD OK-HARPER OK- 1243 AM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODWARD COUNTIES. STRONG THUNDERSTORMS EXTENDED FROM 8 MILES NORTHEAST OF FORT SUPPLY TO 15 MILES WEST OF WOODWARD AT 1243 AM CDT...MOVING EAST AT 35 MPH. SMALL HAIL...VERY HEAVY RAIN...AND WINDS AROUND 50 MPH ARE LIKELY. BURKE
Special weather statement, May 24, 12:59 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1259 AM CDT THU MAY 24 2007 OKZ010-240630- WOODWARD OK- 1259 AM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 18 MILES SOUTHWEST OF TANGIER AT 1259 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 50 min |
| May 23, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 61 min |
| May 23, 10:44 PM CDT | Tornado Warning | OUN | Harper | 46 min |
| May 23, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 60 min |
| May 24, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| May 24, 12:57 AM CDT | Tornado Warning | OUN | Ellis | 33 min |
| May 24, 1:06 AM CDT | Tornado Warning | OUN | Woodward | 16 min |
| May 24, 2:04 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 41 min |
| May 24, 3:11 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 34 min |
| May 24, 3:23 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 37 min |
| May 24, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Major | 30 min |
| May 24, 7:53 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.